Aa
Aa
A
A
A
Close
541953 tn?1262586226

soft bm

For the past two week I have had a soft black bm, i don't know that I am going, It is in my underwear or stuck to me, sorry, it has me worried, Keopeceta or immodium didnt help. It is reallly bothersome. I am on morphine, doctor ordered and have been for the past 4 years. I am irrated and red from washing myself so much, that is the only way to get myself clean, toliet paper does nothing. any suggestions? is this a form of IBS? I am miserable and need help.
4 Responses
Avatar universal
I'm a retired paramedic and I saw this post.  I know you're frustrated with no responses and I agree, so I'll help putting my two cents in.  Just a suggestion, I would stop the immodium right away because it can complicate the picture by gently slowing the bowel, like putting it asleep, and morphine constipates you too. You're probably not affected by the morphine maybe because you're on it for 4 years due to tolerance setting in. Soft Black stools could be due to Pepto Bismol substances.  Have you taken that too? Also, the morphine is for pain?  Are you taking any NSAIDs that can cause GI bleeding from the stomach or the beginning of the colon that can cause black soft stools, and needs to be evaluated by a physician immediately.  Also, they need to evaluate why you lost feeling in your rectum.  There are neuro.conditions that can cause this too.  Do you also have any bouts of bright red blood?  Don't get too raw down there, use prep H, A&D ointment or any butt cream, and use tucks pads to clean and sooth it, not the toilet paper.  Trying to help guide you through it if I can.  Take care and let me know how its going.
Avatar universal
I know your not a doc. but I have had the water bowles, that started green, now very black,
for around 3 months, now its very soft black stools,  I also have soreness on the right side under  my breast, sometimes little pain, and little less at times under my left breast.. When I have bowel movement it hurts more.
don't take any med except thyroid, and eat very healthy.
any idea.
Avatar universal
Hi mam:

The black stools could be also indicative of upper colon bleeding, and the right upper side pain under your breast could also be related to the colon.  I don't mean to scare you, but you should get checked by a doc very soon. Have you had any weight loss too?  They need to check your stool for blood and see if you're anemic.  Get it checked out please because this change in bowel habits and pain could be due to a colon polyp or mass.  Wish you well and let me know how it goes.--GG
Avatar universal
Hi ggoccemed,

Thank you verymuch for taking the time to address this, I kind-of felt like this, but was not sure, yes I have lost 15 pounds, but have stopped losing weight in the last 2 weeks, I will get this checked out, but I have other issues going on like whole body tremors, that I go see neourologist tomorrow.  I have had a lot to hit me the last 3 months.

Good luck loosing weight, it is hard, but i have a feeling your smart and will put your mind to it and do it.  I'll  say a prayer also for you in this matter.

thank you again for your kindness.
mamia
Have an Answer?

You are reading content posted in the Irritable Bowel Syndrome (IBS) Community

Top Digestive Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem